Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 13, 2013, 9:40 PM CDT. It took effect at Apr 14, 2013, 10:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 9:40 PM CDT (02:40 UTC)
- In effect from
- Apr 14, 2013, 10:00 AM CDT
- Expired
- Apr 15, 2013, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 3:33 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 13, 3:33 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT SAT APR 13 2013
.VERY SHORT TERM...TONIGHT AND SUNDAY.
TONIGHT - CONFIDENCE...MEDIUM
PER RADAR MOSAIC WILL CARRY A FEW SNOW SHOWERS INTO THE EVENING
HOURS ESPECIALLY ACROSS THE NORTHERN CWA. OTHERWISE SHORT WAVE
RIDGING WILL RESULT IN QUIET AND DRY CONDITIONS BRIEFLY SETTLING IN
LATER THIS EVENING. HOWEVER A STRONG SURGE OF THETA-E ADVECTION
AFTER MIDNIGHT QUICKLY HELPS TO MOISTEN THE LOW TO MID LEVELS.
CONDENSATION PRESSURE DEFICITS DECREASE TO LESS THAN 10MB ON BOTH
THE NAM AND GFS LATE TONIGHT ACROSS THE ENTIRE AREA. SOUNDINGS NOT
SHOWING MUCH POTENTIAL FOR FREEZING RAIN...HOWEVER SOME SLEET MAY BE
BRIEFLY MIXED IN WITH THE INITIAL THETA-E SURGE.
SUNDAY - CONFIDENCE...MEDIUM
SIGNIFICANT WARM/MOIST PUSH CONTINUES. 850 TEMPS BY LATE IN THE DAY
EXPECTED TO BE 10-12C WITH 50 KNOT SOUTHERLY LOW LEVEL JET. MORNING
ISENTROPIC EVENT GRADUALLY DIMINISHES...WITH ALL ATTENTION THEN
FOCUSED BACK TO THE WEST WITH DEVELOPMENT OF SHRA/TSRA CLOSER TO
COLD FRONT AND UPPER DYNAMICS ASSOCIATED WITH APPROACHING TROUGH.
925 TEMPS FROM THE NAM SHOOT UP TO 18C BY LATE IN THE DAY WITH 925
WINDS RIGHT OUT OF THE SOUTH AT 40 KNOTS. NORTHWARD EXTENT OF WARM
FRONT WILL BE A CLOSE CALL...BUT FOR NOW WENT WITH A DECENT
NORTH/SOUTH TEMP GRADIENT NUDGING THE FRONT INTO THE SOUTHERN
CWA.
.SHORT TERM...SUNDAY NIGHT THROUGH TUESDAY.
SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM
MAIN UNCERTAINTY IS POTENTIAL STRENGTH OF CONVECTION...ESPECIALLY IN
THE EVENING SUNDAY...AS MAIN BAND OF PRECIPITATION CROSSES FORECAST
AREA SUNDAY NIGHT WITH FRONTOGENETIC FORCING ASSOCIATED WITH STRONG
VORT MAX SWEEPING THROUGH MAINLY THE NW HALF OF WISCONSIN AND
CONVERGENCE ALONG SURFACE TROUGH.
WARM NAM HAS EQUILIBRIUM LEVELS JUMPING TO AROUND 34K FT WITH
TALL...SKINNY CAPE REACHING 500-600 J/KG SUNDAY EVENING IN THE
SOUTHWEST CWA AND IMPRESSIVE 0-6KM SHEAR...WITH PWS OF 1 INCH. GFS
HAS SIMILAR SHEAR VALUES BUT NOT AS UNSTABLE. SIMILAR PWS AROUND 1
INCH ON ALL MODELS...WITH CONSENSUS AREAL QPF OF AT LEAST 1/2 INCH
CWA-WIDE...WITH SOME 3/4 INCH TO 1 INCH AMOUNTS POSSIBLE IN
THUNDER...ADDING UN-NEEDED RAIN TO THE FLOODING OVER THE REGION.
PCPN CHANCES WILL LOWER AS SYSTEM OCCLUDES BUT CANT ELIMINATE
COMPLETELY AS 12Z ECMWF KEEPS BACK EDGE OF PCPN BAND OVER FAR SE WI
MONDAY MORNING AS SURFACE TO 850 MB BOUNDARIES SLOW...WITH CHANCES
LINGERING INTO THE AFTERNOON OVER THE SE 2/3 OF CWA AS BOUNDARIES
STALL.
MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM.
MODEL DIFFERENCES IN HANDLING MID-LEVEL BAROCLINIC ZONE THAT HANGS
UP OVER NRN IL AND SRN WI UNDER WSW TO ENE ORIENTED UPPER JET. 00Z
ECMWF...AND TO AN EXTENT THE 12Z GEMNH...FASTER BACKING 850-700 MB
WINDS TO THE SOUTH OF THE ZONE...PUSHING PCPN BACK INTO SRN WI
MONDAY NIGHT WHILE GFS AND NAM REMAIN NEUTRAL OR WEAKLY COLD
ADVECTING THROUGH 12Z TUESDAY...THOUGH THERE IS SOME HINT OF WARM
ADVECTION CLIPPING THE FAR SE PER THE NAM 850-700MB LAYER Q-VECTOR
CONVERGENCE FORECASTS. BLENDED POPS BRINGS HIGH CHANCE INTO THE SE
CORNER MONDAY NIGHT...WITH SLIGHT CHANCE POPS IN THE NW...WITH
CHANCE EVERYWHERE TUESDAY...BUT HIGHER IN THE SE.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. FORECAST CONFIDENCE
PCPN CHANCES RISE TUESDAY NIGHT INTO WEDNESDAY AS FORCING ALONG
BAROCLINIC ZONE INCREASES WITH STRENGTHENING BACKING FLOW AHEAD OF
APPROACHING DEEP TROUGH. MID-RANGE MODELS COMING INTO BETTER
AGREEMENT WITH TRACK OF SURFACE AND MID LEVEL FEATURES...WITH THE
FORECAST AREA STAYING WARM ENOUGH FOR ALL LIQUID PRECIPITATION AS
SURFACE LOW TRACKS THROUGH THE WESTERN GREAT LAKES...THOUGH WITH
BELOW NORMAL TEMPERATURES IT WILL BE RAW. COULD SEE SOME LIGHT
SNOW SHOWERS AS THE LOW LIFTS AWAY THURSDAY NIGHT/FRIDAY...BUT
LITTLE TO NO ACCUMULATIONS.
&&
.AVIATION/00Z TAFS/...WATER VAPOR ANIMATION CONTINUES TO SHOW
RIPPLES WRAPPING AROUND PRIMARY CIRCULATION NORTHEAST OF LAKE
SUPERIOR WITHIN THIS FLOW. PLENTY OF LIGHT SNOW SHOWERS HEADING
EAST. WHILE SOME VFR CEILINGS HAVE APPEARED...STILL QUITE A BIT
OF MVFR TO CONTEND WITH UNDER THIS CYCLONIC FLOW. SURFACE TROUGHING
EASING WITH RIDGE AXIS EXPECTED BRIEFLY THIS EVENING. 850 MILLIBAR
WARM ADVECTION INCREASES WITH EARNEST AFTER MIDNIGHT TONIGHT WITH A
BRIEF MIX POSSIBLE BEFORE CHANGING TO ALL RAIN. WAA SURGE MOVES
NORTH LATE MORNING WITH BRIEF BREAK BEFORE COLD FRONTAL RAIN/
THUNDERSTORMS ARRIVE LATER SUNDAY AFTERNOON/EVENING.
&&
.MARINE...WILL KEEP CURRENT SMALL CRAFT ADVISORY GOING UNTIL PRESENT
EXPIRATION. DEEPENING LOW PRESSURE ACROSS THE NORTHERN PLAINS LATE
TONIGHT AND SUNDAY WILL RESULT IN GUSTY SOUTHEAST WINDS DEVELOPING
DURING THE MORNING. GUSTS WILL LIKELY REACH SMALL CRAFT ADVISORY
LEVELS INTO SUN EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
LMZ643>646.
&&
TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR
SUNDAY NIGHT THROUGH SATURDAY...REMHazardous weather outlook, Apr 13, 3:42 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CDT SAT APR 13 2013 WIZ046-047-051-052-056>060-062>072-142045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 342 PM CDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT MANY RIVERS AND STREAMS ACROSS SOUTHERN WISCONSIN REMAIN NEAR OR ABOVE FLOOD STAGE. SOME OF THE RIVERS ARE REACHING THEIR PEAK CRESTS AS THE FULL IMPACT OF OUR HEAVY RAINFALL FROM EARLIER IN THE WEEK IS NOW INTO THE MAIN-STEM RIVER SYSTEMS. SOME RIVERS WILL REACH MODERATE TO POSSIBLY MAJOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY MANY RIVERS WILL CONTINUE TO BE IN FLOOD WITH SOME BEGINNING TO GRADUALLY FALL INTO NEXT WEEK. HOWEVER...EXPECTED RAINFALL FOR SUNDAY AND MONDAY MAY TEMPORARILY KEEP SOME RIVERS FROM FALLING AND MAY CAUSE SOME RIVERS TO RISE SLIGHTLY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...HOWEVER SMALL HAIL AND WIND GUSTS TO 50 MPH MAY ACCOMPANY THE STRONGER THUNDERSTORMS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-142045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 PM CDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY STRONG LOW PRESSURE MOVING THROUGH THE NORTHERN PLAINS WILL RESULT IN GUSTY EAST WINDS TURNING TO THE SOUTH ON SUNDAY AND SUNDAY NIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FROM WEDNESDAY NIGHT THROUGH FRIDAY AS STRONG LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION. THERE IS ALSO A CHANCE FOR THUNDERSTORMS WEDNESDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:22 PM CDT | River Flood Warning | MKX | Sauk | 37 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.